Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 52, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 26, 2009, 1:01 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2009, 1:01 PM CDT (18:01 UTC)
- Expired
- Mar 26, 2009, 1:20 PM CDT
- In force
- 19 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 101 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 6.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 261801 SVRTSA OKC113-117-261845- /O.NEW.KTSA.SV.W.0052.090326T1801Z-090326T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 101 PM CDT THU MAR 26 2009 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL OSAGE COUNTY IN NORTHEAST OKLAHOMA PAWNEE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 145 PM CDT * AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR PAWNEE...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SKEDEE... BLACKBURN...RALSTON...FAIRFAX AND PAWHUSKA. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3682 9656 3672 9613 3626 9668 3632 9689 TIME...MOT...LOC 1801Z 212DEG 20KT 3633 9675 $$
1 follow-up statement
000 WWUS54 KTSA 261820 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 120 PM CDT THU MAR 26 2009 OKC113-117-261831- /O.CAN.KTSA.SV.W.0052.000000T0000Z-090326T1845Z/ OSAGE OK-PAWNEE OK- 120 PM CDT THU MAR 26 2009 ...THE SEVERE THUNDERSTORM WARNING FOR PAWNEE AND CENTRAL OSAGE COUNTIES IS CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3682 9656 3672 9613 3626 9668 3632 9689 TIME...MOT...LOC 1821Z 212DEG 20KT 3642 9667 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 12:38 PM CDT, 23 minutes earlier.
Area forecast discussion, Mar 26, 12:38 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1238 PM CDT THU MAR 26 2009
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CAUSE INTERMITTENT
MVFR TO BRIEFLY LIFR CONDITIONS THROUGH THE FORECAST PERIOD.
VFR CONDITIONS WILL BECOME MVFR DUE TO CEILINGS AFTER 00Z.
&&
.PREV DISCUSSION... /ISSUED 1126 AM CDT THU MAR 26 2009/
DISCUSSION...
ONLY MINOR CHANGES TO SKY AND TEMPERATURES FOR THIS AFTERNOON. ALSO
CHANGED WORDING SLIGHTLY. WILL EXPAND WINTER STORM WATCH SLIGHTLY
TO THE SOUTH AND EAST.
HAVE BEEN MAKING SLIGHT CHANGES IN TEMPERATURES AND NOTICED IT HAS
DRAMATIC EFFECTS ON PRECIPITATION TYPE AND ACCUMULATION AMOUNTS.
A DIFFERENCE OF LESS THAN TWO DEGREES FAHRENHEIT CHANGES PRECIPITATION
TYPE OVER NEARLY THE ENTIRE FORECAST AREA. THIS MAKES FOR A
VERY DIFFICULT FORECAST. HAVE ONLY SEEN THE NAM AND A SMALL PART OF
THE 12Z GFS AND RUN TO RUN DIFFERENCES IN TRACK OF THE UPPER LOW
STILL MAKING FOR A LOW CONFIDENCE IN EXACTLY WHERE AND HOW MUCH
SNOW ACCUMULATIONS MAY OCCUR. BEST CHANCES OF HEAVY SNOW...4 INCHES
OR MORE...REMAIN WHERE THE PREVIOUS WATCH WAS PLACED. GFS IS SHOWING
A SLIGHTLY FURTHER SOUTH AND SLOWER TRACK TOWARD THE 00Z ECMWF AND
WITH ECMWF BETTER CONSISTENCY...BELIEVE THAT IS STILL THE BEST
CHOICE OF MODEL DATA TO USE. WITH THAT IN MIND...BELIEVE THE
EXPANSION OF THE WATCH TO THE SOUTH AND EAST IS JUSTIFIED EVEN
THOUGH THERE WILL BE LESS ACCUMULATION IN THESE AREAS. THE THREAT
OF NOT INCLUDING THESE COUNTIES IS HARD TO IGNORE.
STILL EXPECT TO SEE SOME CHANGES IN FORECAST AS LATER DATA BECOMES
AVAILABLE. SNOW ADVISORY CRITERIA MAY BE MORE LIKELY IN THE
EXPANDED AREA OF THE WATCH BUT...IF EVEN SLIGHTLY COOLER SURFACE
TEMPERATURES CAN BE REALIZED THEN ACCUMULATIONS OF THE 4 INCH COULD
BECOME MET ON GRASSY AND ELEVATED SURFACES.
CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUE TO INCREASE THIS
AFTERNOON AND TONIGHT. SOME THUNDERSTORMS COULD BE STRONG TO SEVERE
WITH HAIL BEING THE MOST LIKELY THREAT.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WATCH FROM 1 AM SATURDAY TO 7 PM SATURDAY FOR
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ067.
AR...WINTER STORM WATCH FROM 1 AM SATURDAY TO 7 PM SATURDAY FOR
ARZ001.
&&
SHORT TERM...15
LONG TERM....10
AVIATION...15Hazardous weather outlook, Mar 26, 5:23 AM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
523 AM CDT THU MAR 26 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
520 AM CDT THU MAR 26 2009
...POTENTIAL SEVERE STORMS TONIGHT AND POTENTIAL HEAVY SNOW FRIDAY NIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...TONIGHT
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.
ONSET...LATE AFTERNOON.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTH OF INTERSTATE 40.
ONSET...LATE AFTERNOON.
AREA AT GREATEST RISK...NORTHWEST ARKANSAS.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHWEST ARKANSAS.
ONSET...TONIGHT.
WINTER WEATHER.
SNOW ACCUMULATIONS FRIDAY NIGHT INTO SATURDAY.
AREA...PRIMARILY NORTH AND WEST OF INTERSTATE 44.
AREA AT GREATEST RISK...NEAR THE KANSAS BORDER.
DISCUSSION...
A WARM FRONT STRETCHED WEST TO EAST ACROSS TEXAS WILL START
NORTH TODAY REACHING INTO SOUTHEAST OKLAHOMA THIS AFTERNOON.
SLIGHT MID LEVEL WARMING WILL SUPPRESS SIGNIFICANT STORM
DEVELOPMENT MOST OF THE AFTERNOON. LATE AFTERNOON OR EVENING
STORMS WILL BECOME SIGNIFICANT WITH SUPERCELLS POSSIBLE...ESPECIALLY
IN SOUTHEAST OKLAHOMA. LARGE HAIL WILL BE THE PRIMARY THREAT SINCE
OVERNIGHT STORMS WILL BE ELEVATED IN NATURE. HOWEVER..STORMS IN THE
VICINITY OF THE WARM FRONT MAY HAVE SUFFICIENT SHEAR TO GENERATE ISOLATED
TORNADOES. HEAVY RAIN MAY FALL NORTH OF THE WARM FRONT PARTICULARLY
OVER NORTHWEST ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...WINTER WEATHER POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
EXTENDED DISCUSSION...
AN UNSEASONABLY POWERFUL UPPER LEVEL LOW MOVING OUT OF THE SOUTHERN
ROCKIES FRIDAY WILL BRING A THREAT OF SEVERE THUNDERSTORMS FRIDAY...AND
SNOW FRIDAY NIGHT INTO SATURDAY. THE MOST VULNERABLE AREA FOR HEAVY SNOW
WILL BE NORTH AND WEST OF INTERSTATE 44 IN EASTERN OKLAHOMA. NORTHWEST OSAGE
AND WESTERN PAWNEE COUNTIES COULD RECEIVE WELL OVER SIX INCHES OF SNOW.
A SLIGHT ADJUSTMENT IN THE STORM TRACK OR SLIGHTLY COOLER AIR COULD
BRING A SIGNIFICANT SNOW TO THE METRO TULSA AREA.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
THE NEXT COUPLE OF DAYS WILL BE VERY ACTIVE WITH THUNDERSTORMS
FOLLOWED BY SNOW.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Mar 26, 1:01 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
101 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM HAIL SLICK 35.78N 96.27W
03/26/2009 E0.75 INCH CREEK OK PUBLIC
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:49 AM CDT | Winter Storm Watch | TSA | Craig, Creek, Delaware, Mayes, Nowata, Ottawa and 5 more | 36 hr |
| Mar 26, 12:40 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 50 min |
| Mar 26, 12:57 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee, Tulsa, Wagoner | 48 min |
| Mar 26, 1:37 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 38 min |
| Mar 26, 2:14 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Wagoner | 34 min |
| Mar 26, 3:01 PM CDT | Special Weather Statement | TSA | Sequoyah | 44 min |
| Mar 26, 3:32 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 43 min |
| Mar 26, 4:15 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 45 min |
| Mar 26, 5:00 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 30 min |
| Mar 26, 6:12 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.